MAUDE Adverse Event Report: BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 14 SOFT 205CM; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 14 SOFT 205CM; WIRE, GUIDE, CATHETER
Model Number M001468060
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2021
Type of Reportable Event Malfunction
Event or Problem Description
Analysis of the returned device found that the ptfe coating of the subject guidewire was peeled.There were no clinical consequences to the patient reported as a result of this event.
 
Additional Manufacturer Narrative
Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.During visual inspection, the guidewire was returned broken in two segments.The guidewire was noted to be kinked/bent in multiple areas.The broken proximal and distal segments were examined under magnification, the core wire and outer polyurethane surfaces were very rough.The guidewire ptfe coating was noted to be scraped/peeling.Functional testing was not required as the device was damaged.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that there was no damage noted to the packaging prior to opening the packaging, the device was not confirmed to be in good condition during preparation/prior to use on the patient and the device was prepared for use as per the directions for use.The dispenser hoop was flushed before removing the guidewire, there was no resistance encountered removing the guidewire from the dispenser hoop and continuous flush was set up and maintained throughout the clinical procedure.The guidewire tip was shaped approaching 40 degrees.The issue was noted on the distal section of the guidewire when delivering the guidewire into the guide catheter.The guidewire was broken when the surgeon delivered the guidewire into guide catheter during inserting.The guidewire was outside the patient when it broke.There were no other difficulties encountered during the usage of the device that could have contributed to the issue.The patient¿s anatomy was moderately tortuous.A microcatheter was used in the procedure in conjunction with the subject device(s).The reported complaint was confirmed based on analysis.The guidewire was returned kinked and broken/fractured in 2 sections with the ptfe peeled/scraped off in several sections.The condition of the returned guidewire suggests that excessive torque and manipulation during preparation resulted in the observed damage.The as reported and as analyzed guidewire broken/fractured during preparation in addition to the as analyzed guidewire kinked/bent and guidewire ptfe coating peeling will be assigned handling damage as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.

Brand Name
TRANSEND EX 14 SOFT 205CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
CS  20101
Manufacturer (Section G)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
CS   20101
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key12866371
Report Number3008853977-2021-00041
Device Sequence Number17070801
Product Code DQX
UDI-Device Identifier08714729201212
UDI-Public08714729201212
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K931584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/25/2022
Device Model NumberM001468060
Device Catalogue NumberM001468060
Device Lot Number25535418
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/27/2021
Initial Report FDA Received Date11/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER)
Patient Age64 YR
Patient SexFemale
Patient Weight70 KG
Patient RaceAsian